Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jan 30, 2013, 12:49 AM EST for 7 counties in Indiana. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 12:49 AM EST (05:49 UTC)
- Expired
- Jan 30, 2013, 1:30 AM EST
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Hamilton County, IN, Howard County, IN, Madison County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 1:20 AM EST | TSTM WND GST 58 | Tipton, IN | EVENT TIME APPROX. LOCATED AT TWIN LAKES HIGH SCHOOL. REPORT RELAYED BY BROADCAST MEDIA. |
| Jan 30, 1:33 AM EST | TSTM WND GST 63 | Tipton, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 10:35 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
753
WUUS53 KIND 300549
SVRIND
INC011-015-023-057-067-095-159-300630-
/O.NEW.KIND.SV.W.0009.130130T0549Z-130130T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1249 AM EST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BOONE COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
EASTERN CLINTON COUNTY IN CENTRAL INDIANA...
NORTHERN HAMILTON COUNTY IN CENTRAL INDIANA...
HOWARD COUNTY IN CENTRAL INDIANA...
NORTHWESTERN MADISON COUNTY IN CENTRAL INDIANA...
TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 130 AM EST
* AT 1245 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES SOUTHWEST OF WALTON TO 9 MILES SOUTHWEST OF
FRANKFORT...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
KOKOMO...
TIPTON...
ELWOOD...
BURLINGTON...
MICHIGANTOWN...
KIRKLIN...
RUSSIAVILLE...
SHERIDAN...
KEMPTON...
INDIAN HEIGHTS...
SHARPSVILLE...
GREENTOWN...
ATLANTA...
WINDFALL...
ARCADIA...
MORSE RESERVOIR...
CICERO...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 142 AND 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4057 8636 4057 8586 4053 8586 4038 8586
4038 8578 4038 8577 4007 8587 4007 8656
4059 8639 4059 8637
TIME...MOT...LOC 0550Z 249DEG 25KT 4058 8637 4018 8654
WIND...HAIL 60MPH <.75IN
$$
KOCH1 follow-up statement
542
WWUS53 KIND 300615
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
115 AM EST WED JAN 30 2013
INC011-015-023-057-067-095-159-300630-
/O.CON.KIND.SV.W.0009.000000T0000Z-130130T0630Z/
BOONE-CARROLL-CLINTON-HAMILTON-HOWARD-MADISON-TIPTON-
115 AM EST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLINTON...SOUTHEASTERN CARROLL...NORTHEASTERN BOONE...NORTHERN
HAMILTON...HOWARD...NORTHWESTERN MADISON AND TIPTON COUNTIES UNTIL
130 AM EST...
AT 113 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES SOUTHEAST OF BUNKER HILL TO 7 MILES NORTHWEST OF
CARMEL...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
TIPTON...ELWOOD...MORSE RESERVOIR...GREENTOWN...ATLANTA...
ARCADIA...WINDFALL AND CICERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4057 8636 4057 8586 4053 8586 4038 8586
4038 8578 4038 8577 4007 8587 4007 8656
4059 8639 4059 8637
TIME...MOT...LOC 0615Z 249DEG 25KT 4057 8599 4006 8615
WIND...HAIL 60MPH <.75IN
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 10:55 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jan 29, 10:55 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1055 PM EST TUE JAN 29 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 337 PM EST TUE JAN 29 2013 NUMEROUS WEATHER HAZARDS WILL ACCOMPANY AN EXTREMELY POTENT SYSTEM IMPACTING THE REGION THROUGH TOMORROW. VERY UNSEASONABLY WARM AND MOIST CONDITIONS WILL BE IN PLACE THROUGH TONIGHT. AHEAD OF A STRONG COLD FRONT SWEEPING THROUGH THE REGION...THE POTENTIAL WILL EXIST FOR THUNDERSTORMS...HEAVY RAINFALL...FLOODING AND DAMAGING WINDS. POTENTIAL FOR STRONG WINDS WILL CONTINUE BEHIND THE FRONTAL BOUNDARY ON WEDNESDAY...AND FLOODING MAY LAST FOR SEVERAL DAYS OR MORE. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 942 PM EST TUE JAN 29 2013 UPDATE... LINE OF STRONG TO SEVERE THUNDERSTORMS IS WELL OUT AHEAD OF THE COLD FRONT AND CURRENTLY PUSHING EASTWARD THROUGH ILLINOIS AND WESTERN KENTUCKY. TEMPS ACROSS CENTRAL INDIANA HAVE BEEN SLOWLY RISING A FEW DEGREES OVER THE LAST FEW HOURS AS STRONG LOW LEVEL JET ADVECTS WARM AIR AHEAD OF IT. SO...LOSS OF DIURNAL HEATING HAS HAD LITTLE AFFECT ON ENVIRONMENT. INSTABILITY LOOKS MOST FAVORABLE FOR SEVERE STORMS ACROSS THE SOUTHERN PORTIONS OF FORECAST AREA PER LATEST LAPS ANALYSES. PREVIOUS DISCUSSION... FOCUS OF THE NEAR TERM REMAINS ON SEVERE WEATHER CHANCES AS WELL AS POSSIBLE HEAVY RAINFALL/FLOODING POSSIBILITIES TONIGHT. THE PERIOD BEGINS WITH GOOD SHORT TERM MODEL AGREEMENT AS TO THE LOCATION OF KEY FEATURES THAT MAY BRING POSSIBLE SEVERE TO PORTIONS OF THE FORECAST AREA TONIGHT. AT 00Z/WED...THE LOW PRESSURE CENTER IS PROGGED TO BE OVER CENTRAL MISSOURI...WITH ONGOING CONVECTION POSSIBLY ALREADY IN THE FORM OF A SQUALL LINE ALONG A STRONG COLD FRONT STRETCHED FROM NORTHWEST ILLINOIS...DOWN THROUGH CENTRAL MISSOURI...INTO EASTERN OKLAHOMA/WESTERN ARKANSAS. THERE DOES APPEAR TO BE SOME DIFFERENCES IN SPEED/TIMING OF THE FRONT INTO THE FORECAST AREA...WITH THE HRRR AND RAP INTO THE AREA A BIT QUICKER THE THE NAM AND GFS. PERSONAL EXPERIENCE HAS SHOWN THAT THESE COLD FRONT/SQUALL LINE FEATURES TEND TO COME IN A BIT QUICKER THAN SOMETIMES EXPECTED. THEREFORE...DECIDED TO TREND TOWARD THE HRRR/RUC SOLNS. AS WAS MENTIONED IN PREVIOUS DISCUSSIONS...DYNAMICS WILL NOT BE AN ISSUE WITH THIS SYSTEM AS THE FRONT APPROACHES. A LOW LEVEL JET AOA 80 KTS AT 850 MB IS EXPECTED TO DEVELOP OUT AHEAD OF THE FRONT THIS EVENING AND WILL TRANSLATE INTO OUR AREA TONIGHT. WITH 50 KT WINDS LOCATED APPROXIMATELY 1000-1500 FEET ABOVE THE SURFACE TONIGHT...DAMAGING WINDS MAY BECOME A REAL THREAT WITH ANY STORMS THAT ARE ABLE TO REMAIN ORGANIZED AS THEY PUSH INTO THE FORECAST AREA. ONE LIMITING FACTOR FOR CONVECTION REMAINING ORGANIZED INTO THE OVERNIGHT HOURS IS INSTABILITY. SFC-BASED CAPE LOOKS TO BE IN THE UNDER 200 J/KG RANGE...WHILE MUCAPE GIVES SLIGHTLY HIGHER VALUES OF 200-400 J/KG AS THE FRONT MOVES INTO THE AREA. WITH THE STRONG DYNAMICS AVAILABLE...WILL CONTINUE DAMAGING WINDS REFERENCE IN THE GRIDS. ALSO KEEP IN MIND THAT WITH AMPLE LOW LEVEL SHEAR...0-1 HELICITIES AOA 400-500 M2/S2...AN ISOLATED TORNADO CANNOT BE RULED OUT. THE BEST TIMING FOR SEVERE LOOKS TO START AT APPROXIMATELY 04-05Z ACROSS WESTERN PORTIONS OF THE FORECAST AREA...TO ABOUT 10-11Z OVER THE EAST. JUST ONE OTHER NOTE TO MENTION...THE HRRR ILLUSTRATES A LINE OF CONVECTION DEVELOPING OUT AHEAD OF THE MAIN SQUALL LINE. TO A LESSER EXTENT...THE RAP ALSO DEPICTS A SIMILAR SCENARIO. WHILE THIS FORECAST HAS TAKEN THIS INTO CONSIDERATION...IT COULD STILL ALLOW FOR AN EARLIER ONSET THAN FORECAST. HEAVY RAINFALL IS ALSO IN PLAY TONIGHT AS MOISTURE HAS CONTINUED TO STREAM NORTH INTO THE AREA. A PACIFIC TROPICAL PLUME OF MOISTURE HAS BEEN EVIDENT ALL DAY ON WATER VAPOR IMAGERY STREAMING NORTHWEST INTO LOWER MISSOURI/MID MISSISSIPPI/OHIO RIVER VALLEY STATES. COUPLE THAT WITH 60 DEGREE DEWPOINTS CURRENTLY ON THE SOUTHWESTERN DOORSTEP OF THE FORECAST AREA. PWATS TONIGHT AHEAD OF THE FRONT LOOK TO REACH UPWARDS OF 1.40-1.50 INCHES...YIELDING A PERCENT OF NORMAL OF AROUND 300 PERCENT. WOULD NOT BE SURPRISED TO SEE A WIDESPREAD 1 TO 1.5 INCH RAINFALL...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... ISSUED AT 337 PM EST TUE JAN 29 2013 SHORT TERM PERIOD SEES A DIFFERENT SET OF CHALLENGES. ONE OF THE INITIAL CHALLENGES WILL BE STRONG WINDS AFTER THE COLD FRONT SWEEPS THROUGH THE AREA AND A DRY SLOT APPROACHES THE FORECAST AREA DURING THE AFTERNOON HOURS. SUSTAINED WINDS AROUND 20-25 KTS...WITH THE POSSIBILITY TO TAP 40 KT WINDS FROM APPROX 850 MB AS BOUNDARY LAYER MIXES OUT. A WIND ADVISORY MAY BE NEED FOR A TIME IN THE LATE MORNING TO EARLY EVENING HOURS ON WEDNESDAY. ADDITIONALLY...SOME LIGHT SNOW SHOWERS MAY WRAP AROUND AND AFFECT MAINLY NORTHERN PORTIONS OF THE FORECAST AREA WEDNESDAY NIGHT AS THE UPPER TROUGH FINALLY PASSES THROUGH. NOT CURRENTLY EXPECTING MUCH IN THE WAY OF ACCUMULATION. ANOTHER UPPER TROUGH AND COLD FRONT PUSHES INTO THE THROUGH THE AREA LATE THURSDAY INTO THURSDAY NIGHT...BRINGING AN ADDITIONAL CHANCE FOR SNOW AND FALLING TEMPS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 144 PM EST TUE JAN 29 2013 .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE EXTENDED PERIOD WILL NOT BE NEARLY AS ACTIVE AS THE FIRST FEW DAYS OF THE FORECAST. FIRST OFF A SHORT WAVE TROUGH MOVING THROUGH THE GREAT LAKES REGION MAY BRING A FEW SNOW SHOWERS TO CENTRAL INDIANA AT THE BEGINNING OF THIS PERIOD. TEMPS/THICKNESS ALL LOOK COLD ENOUGH FOR PLAIN SNOW DURING THIS TIME. ATTM ACCUMULATIONS APPEAR TO BE AN INCH OR LESS. AFTER A COLD SHOT OF AIR THU AND FRIDAY...TEMPERATURES WILL GRADUALLY MODERATE TO CLIMO OVER THE WEEKEND AND INTO NEXT WEEK. SECOND HALF OF THE WEEKEND LOOKS DRY AND INTO EARLY NEXT WEEK. ENSEMBLES SHOW SOME PRECIP BY NEXT MONDAY/MONDAY NIGHT. TEMPERATURES LOOK WARM ENOUGH FOR A SNOW/RAIN MIX ACROSS A GOOD PORTION OF THE AREA. HAVE SMALL MINIMAL PRECIP CHANCES IN DURING THIS TIME. && .AVIATION /DISCUSSION FOR THE 30/06Z TAF ISSUANCE/... ISSUED AT 1055 PM EST TUE JAN 29 2013 SEVERE SQUALL LINE ACROSS EASTERN ILLINOIS AND SOUTHEASTERN MISSOURI LATE THIS EVENING WILL BE NEAR IND AND BMG AROUND ISSUANCE TIME...AND WITH TORNADO WATCH IN EFFECT FOR BMG...WILL GO WITH A TEMPO 40 KNOT SUSTAINED AND 50 KNOT GUST THROUGH 09Z WITH OTHERWISE SOUTHWWEST WINDS AROUND 20 KNOTS WITH GUSTS TO 35 KNOTS THE REMAINDER OF THE NIGHT. WINDS WILL SHIFT TO SOUTHWEST AND WEST AND THE SOLID RAINS SHOULD END BEHIND THE COLD FRONT THAT SHOULD MOVE THROUGH AROUND 12Z AT HUF AND HUF AND 14Z AT IND AND BMG. WINDS WHOULD STAY UP THROUGH THE ENTIRE TAF PERIOD BUT SLIGHTLY DECREASE IN SPEED AT IND AFTER 06Z THURSDAY. BASED ON LIGHTNING DATA...WILL GO WITH TEMPO THUNDERSTORMS AT IND AND BMG THROUGH 09Z AND THE OTHER SITES ONLY UNTIL 07Z. COULD SEE SOME MORE SHOWERS THIS AFTERNOON POSSIBLY MIXED WITH SNOW LATE...BUT COVERAGE APPEARS TOO LOW TO MENTION IN TAFS AT LEAST AT THIS TIME. MVFR CONDITIONS...EXCEPT IFR IN THUNDERSTORMS TO BECOME VFR AFTER 15Z PER MODEL TIME SECTIONS. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031-035>049- 051>057-060>065-067>072. && SYNOPSIS...MRD NEAR TERM...MRD/TDUD SHORT TERM...MRD LONG TERM....SMF AVIATION...MK
Hazardous weather outlook, Jan 29, 11:54 PM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1154 PM EST TUE JAN 29 2013 INZ021-028>031-035>049-311100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- 1154 PM EST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. HAZARDS: ISOLATED TORNADOES...HEAVY RAINFALL...FLOODING...DAMAGING WINDS...SMALL HAIL AND LIGHTNING. TIMING: THE HIGHEST THREAT FOR THESE HAZARDS WILL EXIST FROM LATE EVENING THROUGH EARLY WEDNESDAY MORNING...11 PM EST THROUGH 5 AM EST. THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE ENTIRE PERIOD. DISCUSSION: A VERY POTENT SYSTEM WILL IMPACT THE AREA THROUGH TONIGHT. MULTIPLE THREATS WILL EXIST FROM THUNDERSTORM POTENTIAL ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: STRONG WINDS...APPROACHING 30 MPH WITH GUSTS TO 45 MPH...ARE POSSIBLE ON WEDNESDAY. SNOW SHOWERS WILL BE POSSIBLE ACROSS PORTIONS OF THE REGION LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING...AND AGAIN FRIDAY NIGHT INTO SATURDAY. ADDITIONALLY...WIND CHILLS MAY APPROACH 5 TO 10 BELOW ZERO LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING ACROSS PORTIONS OF THE AREA. AREA RIVERS MAY EXPERIENCE FLOODING FOR SEVERAL DAYS DEPENDING ON RAINFALL AMOUNTS THROUGH EARLY WEDNESDAY. DISCUSSION: BEHIND THE STRONG COLD FRONT POISED TO SWEEP THROUGH THE REGION...STRONG WINDS WILL BE POSSIBLE WEDNESDAY...WITH GUSTS TO 45 MPH POSSIBLE. MUCH COLDER AIR WILL POUR INTO THE AREA IN THE WAKE OF THE COLD FRONT...AND A FEW SNOWFLAKES MAY FLY BEFORE PRECIPITATION ENDS FOR GOOD FROM THIS SYSTEM WEDNESDAY EVENING. AN ADDITIONAL DISTURBANCE SLIDING THROUGH THE AREA WILL BRING ADDITIONAL LOW CHANCES FOR SNOW FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING THROUGH EARLY TOMORROW MORNING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>057-060>065-067>072-311100- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 1154 PM EST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: TORNADO WATCH OVERNIGHT. HAZARDS: ISOLATED TORNADOES...HEAVY RAINFALL...FLOODING...DAMAGING WINDS...SMALL HAIL AND LIGHTNING. TIMING: THROUGH 5 AM EST. DISCUSSION: A SEVERE LINE OF THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE AREA TONIGHT. MULTIPLE THREATS WILL EXIST FROM THUNDERSTORM POTENTIAL ACROSS THE AREA. WIDESPREAD WIND DAMAGE WAS ALREADY OCCURRING UPSTREAM ACROSS SOUTHEASTERN ILLINOIS...SOUTHEASTERN MISSOURI AND WESTERN KENTUCKY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: STRONG WINDS...APPROACHING 30 MPH WITH GUSTS TO 45 MPH...ARE POSSIBLE ON WEDNESDAY. SNOW SHOWERS WILL BE POSSIBLE ACROSS PORTIONS OF THE REGION LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING...AND AGAIN FRIDAY NIGHT INTO SATURDAY. ADDITIONALLY...WIND CHILLS MAY APPROACH 5 TO 10 BELOW ZERO LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING ACROSS PORTIONS OF THE AREA. AREA RIVERS MAY EXPERIENCE FLOODING FOR SEVERAL DAYS DEPENDING ON RAINFALL AMOUNTS THROUGH EARLY WEDNESDAY. DISCUSSION: BEHIND THE STRONG COLD FRONT POISED TO SWEEP THROUGH THE REGION...STRONG WINDS WILL BE POSSIBLE WEDNESDAY...WITH GUSTS TO 45 MPH POSSIBLE. MUCH COLDER AIR WILL POUR INTO THE AREA IN THE WAKE OF THE COLD FRONT...AND A FEW SNOWFLAKES MAY FLY BEFORE PRECIPITATION ENDS FOR GOOD FROM THIS SYSTEM WEDNESDAY EVENING. AN ADDITIONAL DISTURBANCE SLIDING THROUGH THE AREA WILL BRING ADDITIONAL LOW CHANCES FOR SNOW FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED THROUGH 5 AM EST. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Jan 30, 12:14 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1214 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND GST TERRE HAUTE 39.47N 87.38W
01/30/2013 M60 MPH VIGO IN ASOS
&&
EVENT NUMBER IND1300149
BHHLocal storm report, Jan 30, 12:20 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1220 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM TSTM WND GST CARLISLE 38.96N 87.40W
01/30/2013 M55 MPH SULLIVAN IN TRAINED SPOTTER
&&
EVENT NUMBER IND1300150
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 12:01 AM EST | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Sullivan | 44 min |
| Jan 30, 12:12 AM EST | Severe Thunderstorm Warning | IND | Clay, Montgomery, Owen, Parke, Putnam, Sullivan and 1 more | 48 min |
| Jan 30, 12:41 AM EST | Severe Thunderstorm Warning | IND | Boone, Brown, Hamilton, Hendricks, Johnson, Marion and 4 more | 49 min |
| Jan 30, 12:46 AM EST | Severe Thunderstorm Warning | IND | Brown, Daviess, Greene, Jackson, Lawrence, Martin and 2 more | 44 min |
| Jan 30, 12:59 AM EST | Tornado Warning | IND | Brown, Daviess, Greene, Martin, Monroe | 46 min |
| Jan 30, 1:02 AM EST | Tornado Warning | IND | Greene, Monroe, Owen | 43 min |
| Jan 30, 1:25 AM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Howard, Madison, Tipton | 50 min |
| Jan 30, 1:30 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Hendricks, Johnson, Marion, Morgan and 1 more | 45 min |
| Jan 30, 1:32 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Jennings, Lawrence, Monroe | 43 min |
| Jan 30, 2:11 AM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 49 min |
| Jan 30, 2:13 AM EST | Severe Thunderstorm Warning | IND | Decatur, Hancock, Henry, Johnson, Rush, Shelby | 47 min |
| Jan 30, 2:16 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 1 more | 44 min |
| Jan 30, 2:41 AM EST | Tornado Warning | IND | Bartholomew, Decatur, Shelby | 49 min |
| Jan 30, 2:59 AM EST | Severe Thunderstorm Warning | IND | Decatur, Delaware, Henry, Randolph, Rush, Shelby | 46 min |
| Jan 30, 3:02 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 43 min |
| Jan 30, 3:44 AM EST | Severe Thunderstorm Warning | IND | Decatur, Jennings | 46 min |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 3 days |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Greene, Owen | 47 hr |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 6 days |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Gibson, Knox | 7 days |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 3 days |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 4 days |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 5 days |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 47 hr |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Sullivan, Vigo | 5 days |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Knox, Sullivan | 7 days |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Knox, Sullivan | 7 days |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Knox | 22 hr |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Gibson, Knox, Posey | 70 hr |
| Jan 30, 12:25 PM EST | River Flood Warning | IND | Clay, Greene | 22 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.